Delaware, 2014

Coastal Flood and Strong Wind in Delaware, December 9, 2014

December 9, 2014 · NWS PHI · 4 events in 2 counties and zones

A strong nor'easter caused strong winds as well as minor to locally moderate tidal flooding in Upper Delaware Bay and moderate tidal flooding in Lower Delaware Bay and Atlantic Coastal Delaware on the 9th. The nor'easter also caused minor to moderate beach erosion.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong nor'easter caused strong winds as well as minor to locally moderate tidal flooding in Upper Delaware Bay and moderate tidal flooding in Lower Delaware Bay and Atlantic Coastal Delaware on the 9th. The nor'easter also caused minor to moderate beach erosion. Peak wind gusts averaged 45 to 50 mph along coastal Delaware and knocked down weak trees, tree limbs and power lines. The strong winds blew sand across the northbound lanes of Delaware State Route 1 north of the Indian River Inlet Bridge. Beach erosion caused a 4.5 foot drop to the beach in Kitts Hummock (Kent County), beach losses at Broadkill Beach (Sussex County) and a one foot drop to the beach at Dewey Beach (Sussex County). Six to seven foot waves were observed.

Because of the onshore flow around a surface high moving across Canada and spring tides with the departing full moon, minor tidal flooding started with the morning tide cycles on the 7th and 8th. But, they peaked with the high tide cycle on the morning of the 9th with the arrival of the nor'easter. In Sussex County, tidal flooding sent water onto Prime Hook Road north of Broadkill Beach. In Dewey Beach, Rehoboth Bay flooding sent water onto Read Street. Coastal flooding also affected Delaware State Route 1 south of Dewey Beach. In Lewes, the Lewes and Rehoboth Canal overflowed and sent water onto Savannah Road (U.S. Route 9) and American Legion Road. Highest tides included 7.07 feet above mean lower low water at Lewes (Sussex County). The moderate tidal flooding threshold is 7.0 feet above mean lower low water. Peak wind gusts included 50 mph at Lewes (Sussex County) and 47 mph at Dewey Beach (Sussex County).

The strong winds and moderate coastal flooding were caused by an intensifying nor'easter low pressure system. The pressure gradient (difference) was already in place with a high pressure system over the Canadian Maritimes. Meanwhile, the low pressure system formed off the Carolina coastal waters on the 8th. It tracked northward and deepened (intensified) as it reached the Delmarva coastal waters at 7 a.m. EST on the 9th. The low pressure system deepened an additional twelve millibars during the next six hours and was off the New Jersey coastal waters at 1 p.m. EST on the 9th. The low pressure system stopped intensifying and drifted off to the northeast reaching the Rhode Island coastal waters during the evening of the 9th and eastern Massachusetts around Midnight EST on the 10th. Once this intensification process stopped, so did the strong winds and the 9th was the last high tide cycle in which coastal flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 9, 3:52 AM EST, 8 minutes earlier.

Area forecast discussion, Dec 9, 3:52 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST TUE DEC 9 2014

.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN OFF THE MIDDLE ATLANTIC COAST TODAY
WHILE MOVING NORTHWARD THROUGH WEDNESDAY. THE STORM WILL SLOWLY
WEAKENS AND MEANDER NORTHEASTWARD FOR THE REMAINDER OF THE WEEK.
HIGH PRESSURE IN THE OHIO VALLEY WILL BECOME THE PRIMARY INFLUENCE
FOR OUR WEATHER THIS COMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MULTI-FACETED HAZARD HEADLINE EVENT IN PROGRESS.

FOCUSING ON IMPACTS AND BRIEFLY DISCUSSING SCIENCE WHERE IT MAY BE
HELPFUL.

FLOOD WATCH: CONTINUED FLOOD WATCH TODAY THOUGH IT LOOKS LESS
LIKELY TO VERIFY ON THE SOUTHWEST END BUT NOT SURE ENOUGH TO
TRIM. WILL UPDATE STATEMENT AT 4 AM.

COASTAL FLOOD WATCH: HAZARD ON TARGET WITH MDT FLOODING ASSURED
AND IT MAY BE A STRONG MODERATE. SURGE OF 2 TO POSSIBLY 3 FEET AT
HIGH TIDE THIS MORNING. WILL COMMENT FURTHER AROUND 5 AM AND
UPDATE STATEMENT BY 430 AM.

WIND ADVY: BEST POTENTIAL WHERE DESCRIBED ...MAY NEED TO ADD ATLANTIC
COUNTY AT THE LAST MINUTE. FEW GUSTS OF 45 KT EXPECTED MID OR LATE
MORNING.

WINTER WEATHER ADVISORIES: CONTINUE AS DESCRIBED. THOSE LOOK GOOD.
WE MAY NEED TO ISSUE NEW ONES FOR EARLY WEDNESDAY AS BACKSIDE
BANDING DEVELOPED ON BACK BENT FRONT AND STILL WAA OVER NYS AND
NEW ENGLAND DRIVING LIFT IN THE FAVORABLE LEFT SIDE OF THE 700 LOW.
THIS NEEDS TO BE WATCHED FOR POTENTIAL SEVERAL HOURS OF MODERATE
TO HEAVY WET SNOW EARLY WEDNESDAY. GUSTY WINDS AS WELL MAY ADD TO
THE PROBLEMS AS TEMPS FALL TO NEAR FREEZING.

WINTER STORM WARNING EXTENDED TO 18Z WED TO CAPTURE BACKSIDE SNOW.
THIS IS THE MOST UNCERTAIN PART OF THE FORECAST. NEARLY ISOTHERMAL
VERTICAL THERMAL PROFILE WESTERN PORTION OF CARBON/MONROE COUNTY
WITH EXPECTED MXD FREEZING/FROZEN PCPN AT THE START CHANGING TO A
PERIOD OF HEAVY SNOW THIS MORNING. THEN THE LIFT WEAKENS AND IT
MAY TURN TO RAIN OR FREEZING THERE THIS AFTERNOON. TONIGHT THE
TEMPERATURES ALOFT COOL AND THEN WE LOOK FOR POTENTIAL BANDING AND
IF THIS OCCURS...ADDITIONAL MDT OR HEAVY SNOWFALL WOULD OCCUR.
DIFFICULT FORECAST AND WE'RE TRYING TO SLICE THIS VERY CLOSE TO
THE MARK. A WORRISOME FORECAST ON PTYPE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
PLEASE SEE NEAR TERM FOR SOME INFO AND CONTINUE THE THEME WRITTEN
IN THE AFD FROM YESTERDAY AFTERNOON.

EXPECT A GOOD CHUNK OF THE SNOWFALL TO OCCUR ON THE BACKSIDE OF
THIS SYSTEM LATER TONIGHT AS STRONGER OMEGA AND FGEN COME
TOGETHER. MOSTLY BASED ON WHERE WE THINK THE BACKSIDE
DEFORMATION ZONE WILL SETUP...IN PENNSYLVANIA. SNOWFALL RATES
COULD BE PRETTY HEFTY ACROSS OUR EASTERN PA ZONES WEST OF PHILADELPHIA
DOYLESTOWN AND ALLENTOWN OVERNIGHT AS WE SEE THE TRANSITION FROM
RAIN BACK TO SNOW. STILL THINK A SWATH OF 8-10 IS VERY POSSIBLE
WITH HIGHER AMOUNTS IN THE HIGHER ELEVATIONS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...MUCH OF THE AREA IS STILL UNDER
THE INFLUENCE OF THE STRONG LOW WHICH WILL MEANDER NORTH/EAST OF
THE REGION. BANDS OF SNOW AND RAIN WILL BE ACROSS THE AREA WITH
ACCUMS POSSIBLE MOSTLY N/W. GFS MODEL OVERNIGHT PAINTS SIGNIFICANT
SNOWS LEHIGH VALLEY NORTH AND WEST...BUT THIS WAS TONED DOWN
SOMEWHAT WITH AN EC SOLUTION MORE LIKELY. WE COULD ADD 1 TO 2
INCHES TO SNOW TOTALS WED N/W.

THURSDAY AND THURSDAY NIGHT...COLD WITH GUSTY WINDS AND A FEW SNOW
SHOWERS AS THE LOW STARTS TO RELAX ITS GRIP OVER THE AREA. CHC
POPS N/W AND SLGT CHC POPS S/E...THESE POPS DECREASE THU NIGHT.

FRI THRU MONDAY...HIGH PRESSURE BUILDS IN AND SEVERAL DRY DAYS
EXPECTED. MODERATING TEMPS...WITH READINGS 4 OR 5 DEGREES BELOW
NORMAL SAT THEN RISING TO NEAR NORMAL BY MONDAY.

&&

.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...IFR IN RAIN..SOME HEAVY WITH FREEZING RAIN AT KRDG AND
KABE FOR A LITTLE WHILE THIS MORNING. GUSTY NORTH WINDS TO 2O TO
30 KT EXCEPT NEAR 40 KT VCNTY KACY. CONDITIONS SHOULD IMPROVE
THIS AFTERNOON AS HEAVY RAIN LIFTS NORTH AND WINDS TURN SLIGHTLY
MORE NORTH NORTHWEST. GUSTS DIMINISH LATE TODAY.

TONIGHT...MVFR CIGS WITH BANDS OF RAIN SHIFTING SOUTHEASTWARD AND
RAIN CHANGING TO WET SNOW AT KRDG AND KABE. NORTH TO NORTHWEST
WINDS GUST 20 TO 30 KT.

OUTLOOK...

WEDNESDAY THROUGH THURSDAY: SOME RESTRICTIONS TO MVFR OR IFR IN
BANDS OF RAIN AND SNOW SHOWERS. NORTHWEST WIND GUSTS 20-30 KNOTS AT
TIMES.

FRIDAY: VFR...A FEW WIDELY SCT SHOWERS FAR N/W EARLY.

SATURDAY: VFR.

&&

.MARINE...
GALE WARNING CONTINUES ON OUR WATERS WITH NO CHANGES. THERE COULD
BE SOME STORM FORCE GUSTS ACROSS THE WATERS THIS MORNING-MIDDAY BUT
CONFIDENCE NOT HIGH ENOUGH TO ISSUE A STORM WARNING NOR DO WE THINK
THEY WILL BE PERSISTENT. SEAS WILL CONTINUE TO BUILD UPWARDS OF 15
FEET ACROSS A MAJORITY OF OUR WATERS....POSSIBLY BRIEFLY 17 OR 18
FT AT 44009.

WINDS SUBSIDE LATE TODAY OR TONIGHT WITH THE PRESSURE GRADIENT
WEAKENING ON THE SOUTHWEST SIDE OF THE LOW PARKED EAST BELMAR. SCA
CONDITIONS.

OUTLOOK...
WEDNESDAY AND WEDNESDAY NIGHT: HIGH END SCA CONDITIONS WITH GALE GUSTS
POSSIBLE. SEAS MOSTLY 5 TO 9 FEET.

THURSDAY AND THURSDAY NIGHT: SCA SEAS AND GUSTS CONTINUE WITH LOW
PRESSURE STILL TO NORTHEAST.

FRIDAY AND SATURDAY: NO HEADLINES EXPECTED ATTM.

&&

.HYDROLOGY...
FLOOD WATCH CONTINUES FOR THE I-95 CORRIDOR ZONES INCLUDING PARTS
OF SOUTHERN NEW JERSEY WHERE 1.5 TO POSSIBLY 3 INCHES OF RAIN IS
EXPECTED TO FALL THROUGH THIS EVENING. THE RAIN, HEAVY AT TIMES,
WILL ADD TO THE ALREADY WET ANTECEDENT CONDITIONS ACROSS THE
REGION. THIS WILL ALLOW FOR BETTER RUNOFF INTO AREAS STREAMS AND
CREEKS AND SOME OF THE SMALLER RIVERS...THE MAINSTEM RIVERS SHOULD
REMAIN WITHIN THEIR BANKS.

MAY ADD MORE HERE AROUND 530 AM.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING CONTINUES AS NOTED IN THE NEAR TERM SECTION.

NOT SURE IF WE WILL REACH ADVISORY CRITERIA UPPER DE BAY BUT
CONTINUING THE HEADLINE.

MORE AROUND 530 AM.

&&

.CLIMATE...
RECORD RAINFALLS FOR TUESDAY IN OUR HISTORICAL DATABASE.

ACY 2.51 2009
PHL 2.13 2009
ILG 2.28 2009
ABE 1.51 1973
TTN 2.25 1978
GED 1.93 2009
RDG 1.16 2009
MPO 1.82 1974

RECORD SNOWFALL FOR WEDNESDAY (LONG SHOT BUT JUST IN CASE)
PHL 4.3 1904
ILG 2.9 2013
ABE 2.7 2013

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR PAZ070-071-101>106.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     PAZ101>106.
     WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR PAZ054-055.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     PAZ060>062.
NJ...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR NJZ008>010-012>020-022-025>027.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     NJZ008>010-015.
     COASTAL FLOOD WARNING FROM 7 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR NJZ012>014-020>027.
     WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NJZ012>014-020-
     022-025>027.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
     THIS AFTERNOON FOR NJZ016.
     WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     NJZ001-007.
DE...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR DEZ001.
     COASTAL FLOOD WARNING FROM 7 AM THIS MORNING TO 1 PM EST THIS
     AFTERNOON FOR DEZ002>004.
     COASTAL FLOOD ADVISORY FROM 10 AM THIS MORNING TO 3 PM EST
     THIS AFTERNOON FOR DEZ001.
MD...FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR MDZ008.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ431.

&&

SYNOPSIS...O'HARA
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...O'HARA
AVIATION...DRAG/O'HARA
MARINE...DRAG/O'HARA
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Dec 8, 9:38 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
938 PM EST MON DEC 8 2014

NJZ008-009-PAZ101-103-105-100245-
MORRIS-HUNTERDON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
938 PM EST MON DEC 8 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF
WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED
FOR POSSIBLE HAZARDOUS TRAVEL FOR THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

HEAVY RAINFALL IS LIKELY TUESDAY. THIS WILL RESULT OF PONDING OF
WATER ON ROADS AND SOME SIGNIFICANT RISES TO STREAMS AND CREEKS.
DO NOT DRIVE INTO WATER FLOWING ACROSS ROADWAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ060>062-100245-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
938 PM EST MON DEC 8 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF
WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED
FOR POSSIBLE HAZARDOUS TRAVEL FOR THE EARLY TUESDAY
COMMUTE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WINTRY PRECIPITATION TRANSITIONS TO ALL RAIN BY LATE MORNING. HEAVY
RAINFALL IS LIKELY TUESDAY. THIS WILL RESULT OF PONDING OF WATER
ON ROADS AND SOME RISES TO STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-100245-
CARBON-MONROE-
938 PM EST MON DEC 8 2014

...WINTER STORM WARNING IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

TOTAL SNOW ACCUMULATIONS OF UP TO 9 INCHES ARE EXPECTED, AS WELL
AS UP TO ONE QUARTER ICE ACCUMULATION. BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016-100245-
NEW CASTLE-SALEM-
938 PM EST MON DEC 8 2014

...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 3 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

SNOW AND SLEET MAY AFFECT THE AREA THIS EVENING AND CHANGEOVER TO
RAIN AFTER MIDNIGHT. WATCH FOR LOCALIZED SLIPPERY SPOTS WHILE SNOW
AND SLEET ARE FALLING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

HEAVY RAINFALL TUESDAY WILL RESULT POOR DRAINAGE STREET FLOODING
AND SIGNIFICANT RISES TO STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ017>019-PAZ070-071-100245-
CECIL-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
938 PM EST MON DEC 8 2014

...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR
DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

HEAVY RAINFALL TUESDAY WILL RESULT IN POOR DRAINAGE STREET
FLOODING AND SUBSTANTIAL RISES TO STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-015-PAZ102-104-106-100245-
SOMERSET-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
938 PM EST MON DEC 8 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF
WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED
FOR POSSIBLE HAZARDOUS TRAVEL FOR THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   FLOOD WATCH.

HEAVY RAINFALL TUESDAY WILL RESULT IN POOR DRAINAGE STREET
FLOODING AND SUBSTANTIAL RISES TO STREAMS AND CREEKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-100245-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
938 PM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR
DRAINAGE STREET FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR
DRAINAGE STREET FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-100245-
MIDDLESEX-
938 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.
   FLOOD WATCH.

A COASTAL STORM WILL IMPACT THE AREA TUESDAY. THERE IS A POTENTIAL
FOR HEAVY RAINFALL DURING THIS TIME WHICH COULD LEAD TO POOR
DRAINAGE STREET FLOODING. WIND GUSTS IN EXCESS OF 45 MILES AN HOUR
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-020-022-025>027-100245-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
938 PM EST MON DEC 8 2014

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY...
...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE THIS
EVENING, ON BOTH THE OCEAN FRONT AND BACK BAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD WARNING.
   FLOOD WATCH.

HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING AT HIGH TIDE
TUESDAY. WIND GUSTS IN EXCESS OF 45 MILES AN HOUR ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ021-023-024-100245-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
938 PM EST MON DEC 8 2014

...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE THIS
EVENING, ON BOTH THE OCEAN FRONT AND BACK BAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING AT HIGH TIDE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-100245-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
938 PM EST MON DEC 8 2014

...GALE WARNING IN EFFECT UNTIL 9 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-100245-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
938 PM EST MON DEC 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A NOR'EASTER WILL IMPACT THE AREA TUESDAY AND NORTHERLY WINDS NEAR
GALE FORCE ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-100245-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
938 PM EST MON DEC 8 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 strong wind, 2 coastal flood. Local standard time, as filed.

Strong Wind, Delaware Beaches

When
December 9, 4:00 AM EST to 8:00 AM EST
Where
Delaware Beaches forecast zone
Measured
41 kt (47 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
December 9, 4:00 AM EST to 8:00 AM EST
Where
Inland Sussex forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$5,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Coastal Flood, Delaware Beaches

When
December 9, 8:00 AM EST to 12:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Coastal Flood, Inland Sussex

When
December 9, 8:00 AM EST to 12:00 PM EST
Where
Inland Sussex forecast zone
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Coastal Flood
Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551005, 551006, 551003, 551004.